Page 3 of YAZ Oral Contraceptive reviews
Read or post reviews on thousands of acne products & treatments.
Ethinyloestradiol (20mcg), Synthetic Oestrogen, and Drospirenone (3mg).
Lactose, maize starch, magnesium stearate, hypromellose, purified talc, titanium dioxide, iron oxide red.
4 placebo (non-hormonal) pills per pack
Lactose, maize starch, povidone, magnesium stearate, hypromellose, titanium dioxide.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
Before going on the pill I had minor acne, usually a zit or two once in a while but nothing too drastic - I mostly suffered from on-inflammatory acne. As soon as I started the pill I broke out in some serious cystic acne on my cheeks - a spot I don't usually get acne (at least not often). I know your body need to adjust to the hormones, but all these breakouts are leaving some pretty bad scarring that just doesn't seem to ever fade. I'm only halfway through my second pack, so it may be too soon to tell, so far though it hasn't been good.
I've been very irritable and moody since I started it and have lost the desire to do anything.I'm not sure if this depression is a direct cause of the pill or if it's from the worsened acne.
On top of all that I feel tired all the time...
I know everyone reacts differently, but I personally have not responded well to this medication. Crossing my fingers that things will get better after the 3 month mark!
***UPDATE*** After almost a year on yaz, I must say it does get better. Periods are almost non-existent, and the initial breakout has passed. For those who have hormonal acne (chin, lower cheeks, jawline) I do think yaz helps. I rarely get acne on my chin anymore, where I used to tend to breakout.
After years of painful hormonal acne and trying all the creams in the world I went to my doctor and she prescribed Yaz (my first BCP).
Within the first 3-4 weeks of use my skin already had begun to clear up and calm down with less angry breakouts and pimples that weren't as deep under the skin.
The only thing is that my body did not like it one bit! I had severe nausea the whole time I was on Yaz (only a month). And when I say "severe", I mean SEVERE. I also started to feel quite lethargic since starting it. It was so bad that I have now changed pill. I don't know if this will happen with everyone or if it was just too strong for me. Despite this, it did wonders for my skin :)
I would recommend this for those with severe to moderate acne but side effects always vary between women. If the side effects such as nausea, tiredness and any emotional changes (no emotional changes for me so far) are too much to deal with, it is so not worth staying on. Get on a different one!
I went on this birth control after I had a bad reaction to a generic brand of loestrin fe 24. My Gyno recommended it since the generic would be free under my insurance. Worst mistake ever! I never had skin issues. The occasional breakout during my period or from stress. Well the fillers in the generic brand did not work well with me body at all. So I made my first appt to the dermatologist (I'm 25) to see what the heck I could do to get my skin back to normal & she suggested yaz, being it's FDA approved to help with acne. Once I started yaz the first month I broke out even worse! Cystic pimples on my jawline and by my mouth! It was horrible. My dr told me I needed to give it time & it was normal so I stuck with it. The 2nd month my skin cleared and looked decent. Well now I'm on the 2nd week of my 3rd pack & I wanna flip sh*t on my dr for telling to stick it out! My face has never looked this bad. I feel so self conscious & cry to my fiancé. I also have had some stomach issues & problems wearing contacts since starting yaz. Stressing from it does not make it any better! I decided to stop taking the pill TODAY. I don't know if I wanna go back on any bc. I want my hormones to balance out back to normal! Hopefully this clears up soon before the holidays. It's hard to deal with painful cysts on your face when you never had acne before! So my suggestion to anyone going on this; do not do it! If anything get your hormone levels tested before choosing any birth control to find the perfect one for you.
Ok I've tried everything: every kind of cream and gel, face washes, natural treatments, laser facials, and even accutane. My acne would calm down for a little and kept flaring back up. Nothing, even accutane, worked. Yaz is the only thing that has worked for me. You have to give it a full 6 months to work and it will completely flare up for the first 3 months. My face has been clear for a long time now and I can finally stop prowling these acne websites looking for a cure. Everyone's skin is different, but if you haven't tried it I highly recommend
I was put on Yaz after I first got my period because it was completely irregular. I don't know why I was put on Yaz and not a standard BCP, but anyway. My skin never had any problems before I started Yaz, and I didn't have any issues when I was on it (for about 4 years). Then I decided, after reading about dangerous side-effects of Yaz, and having experienced some scary symptoms of blood clots in my legs, I wanted to get off Yaz and onto a normal BCP, that didn't mess with my hormones. After I switched off Yaz, I had a SEVERE hormonal breakout. I had clear skin before and during Yaz, with one or two regular pimples, but not real acne. After going off Yaz I started growing hair along my jawline, and I had serious cystic acne on my chin, jawline and neck. SEVERE. It was the most painful and horrible experience of my life. Being 19 and breaking out with intense cystic acne. Horrible. I got tested for PCOS and I don't have it - YAZ had artificially controlled my hormones when I was on it, and going off, I was left with hormonal acne. I didn't want to go near Yaz again, and have been trying to deal with my acne ever since. 9 months since going off Yaz and I am just clearing up, however I now have intense hyperpigmentation all over my chin/jawline/neck. Please, if you are considering going on BCP that helps acne, please don't. They have some seriously dangerous side-effects, and when you want to go off them it will destroy your hormones and skin. Please, PLEASE, PLEASE, if you are considering taking BCP for acne PLEASE DON'T. I hope I can save someone from the same experience I had.
I have suffered from acne since High School. I am now in my third year of college and am unfortunately still experiencing painful breakouts. Like many, I have tried numerous over the counter medication and topical creams, most which helped temporary but never solved my problem. I am now on my Fourth month of Yaz and am happy but not satisfied. I was really optimistic after reading everyones positive reviews on here, however I am sad to say that I am still experiencing many breakouts. During the first month it cleared up my acne and reduced the oil in my face, during the second month my face started breaking out a lot and again in the third month. I was okay with the breakouts because I figured that I should, like many have said on here, wait it out three months but I am now becoming hopeless. It has definitely helped reduce some acne but not all and like I said I have seen a significant change in the amount of oil production in my face.
I am really impressed with this BC, it really did clear my skin. When I first started taking it I was broken out on my back, chest, neck, jaw, and face! It cleared from the bottom up (back, chest, neck, jaw, then face last) with everything showing improvement the whole time, even if the area wasn't completely clear. I stopped taking it for a month and some of my cystic acne has returned, so I am back on it!
If you are going to try it- give it at least 4 months until you give up. I stuck it out through many embarrassing breakouts and now it works awesome! I don't break out hardly at all (also on the regimen). Try it!!!
I didn't have the worst skin ever, but it was being a downer on my life. I tried every treatment then I went on anti biotics stopped that, and I have been on the pill since July 2012 and my aim was to be CLEAR by October 2012 (formal). It did take a while to kick in, but it's so worth the wait! When formal came around I was so happy! Clear smooth skin hardly had to put any make up on! It was great I felt great, my self esteem was up 100%. I highly recommend YAZ if not any other pill! Good luck
I'm 20 and I've had moderate to severe acne on my back and chest since I was 14. I've tried a wide range of topical acne treatments and antibiotics - nothing put a dent in my body acne. It wasn't until I was older that I realized my acne must be hormonal, so I was put on Yaz by my gynecologist. I didn't see any improvement for the first three month, but the only negative side effect I experienced was mild nausea for a day at the beginning, so I stuck with it. At the end of three months my cleared up 80% on my back and 95% on my chest. Oddly, it didn't do much to improve my face acne. I've been on Yaz for a year and a half and my body acne hasn't gone away 100%, but the difference is significant and I've gotten a lot of self esteem back, (which anyone who suffers from body acne knows is a miraculous thing.) I would definitely give Yaz or some kind of birth control a try if you have body acne and have exhausted your other options.